Groups of p-deficiency one

Thillaisundaram, Anitha (2014) Groups of p-deficiency one. Mathematical Proceedings of the Cambridge Philosophical Society, 156 (1). pp. 115-121. ISSN 0305-0041

MPpaper.pdf - Whole Document

Item Type:Article
Item Status:Live Archive


In a previous paper, Button and I proved that all finitely presented groups of p-deficiency greater than one are p-large. Here I prove that groups with a finite presentation of p-deficiency one possess a finite index subgroup that surjects onto the integers. This implies that these groups do not have Kazhdan's property (T). Additionally, I prove that the aforementioned result of Button and myself implies a result of Lackenby.

Keywords:finitely presented groups, largeness, NotOAChecked
Subjects:G Mathematical and Computer Sciences > G110 Pure Mathematics
Divisions:College of Science > School of Mathematics and Physics
Related URLs:
ID Code:25008
Deposited On:16 Nov 2016 18:24

Repository Staff Only: item control page